MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 24-28 FR., 0.2 WIRE, MEDIUM, 45° ANGLED; HF-RESECTION ELECTRODES

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 24-28 FR., 0.2 WIRE, MEDIUM, 45° ANGLED; HF-RESECTION ELECTRODES
Model Number WA22332D
Medical Device Problem Codes Break (1069); Fracture (1260); Material Fragmentation (1261); Mechanical Problem (1384)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the user's experience and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during an unspecified hysteroscopy procedure, a part of the loop wire at the distal end of the hf resection electrode broke off and a fragment fell inside the patient's body and remained there, since it could not be located.No further information was provided and there was also no report about an adverse event or patient injury.
 
Additional Manufacturer Narrative
The suspect medical device was returned to the manufacturer for evaluation/investigation.The evaluation/investigation confirmed that the loop wire at distal end of the hf resection electrode has broken off.The loop and the insulated area of the fork show distinct signs of thermal damage.This type of damage is typical for an unintended contact with other metal parts, e.G.Surgical instruments.If this happens, the current will not flow through the loop but through the scope and destroy the electrode.Therefore, this event/incident was classified as use error.Furthermore, a material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the hf resection electrode without showing any abnormalities related to function and safety.The case will be closed on olympus side with no further actions.The reported event/incident will be recorded for trending and surveillance purposes.Furthermore, the user will be informed about the investigation results and retrained to correctly use the olympus medical devices.

Brand Name
HF-RESECTION ELECTRODE, LOOP, 24-28 FR., 0.2 WIRE, MEDIUM, 45° ANGLED
Common Device Name
HF-RESECTION ELECTRODES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
MDR Report Key7825979
Report Number9610773-2018-00080
Device Sequence Number13940768
Product Code KNS
UDI-Device Identifier14042761051702
UDI-Public14042761051702
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K903323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2023
Device Model NumberWA22332D
Device Catalogue NumberWA22332D
Device Lot Number1000022170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/27/2018
Supplement Date Received by Manufacturer11/01/2018
Initial Report FDA Received Date08/29/2018
Supplement Report FDA Received Date11/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1